I have been to numerous doctors and they can't figure this out, so here it is; I'll try to keep this simple, I know you're not interested in my life story. Please help me if you can!
My tongue and parts of my mouth are somewhat numb (not tingling, just odd) and there is a strange taste in my mouth. It's a bit bitter and somewhat chemical in nature, but cannot be smelled as "bad breath." What is really strange is the strange sensation is localized to the right side of my tongue and mouth. There is also a somewhat elevated saliva flow, but certainly not the extent where I am drooling. Also, the taste goes away when food or drink is taken into my mouth.
I am a 28 year old caucasian male. 5 ft 10, 160 lbs.
I exercise every day (run about 3 miles and weight train), and take multi-vitamins.
What's been ruled out:
My doctor thought it might be a vitamin deficiency, but the blood panel was totally normal. There is no infection in the mouth, no localized reddness, no sign of the issue at all. In addition, I have no fever or elevated white count. I am on no medication that would cause any of these symptoms. I also thought it might be a diet soda / artifical sweetener issue so I cut that out of my intake, and there was no improvement.
When the symptoms started:
About 6 months ago, I started to lose weight using an exercise plan and low calorie diet. It was not a "crash" diet, and I lost about 40 pounds during those 6 months and am now in good physical condition and at a healthy weight.
During this time, my symptoms started. My doctor thought - as stated above that it may be due to the diet, so I took myself off of the low calorie intake and began simply eating "healthier." There has been no improvement. I also read that a low blood sugar could be the issue, so I ensured to take in a regulated sugar level, and there has been no improvement.
Other health issues:
The only other issue I have is acid reflux disease, but my 30 mg of Prevacid has not changed in years.
Thank you for any help you can offer.
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?